MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number PTH
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon review of the calibration data, signals below the lower expected values were observed.Quality controls were acceptable.The alarm trace did not show an alarm related to the event.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys pth assay on a cobas e 801 module, serial number (b)(6).The sample initially resulted in a pth value of 84.4 pg/ml.The sample was repeated two times, resulting in pth values of 70.5 pg/ml and 69.0 pg/ml.On (b)(6) 2023, the sample was centrifuged and sent to another laboratory using an e801 module.The repeat result from a secondary tube was 20.8 pg/ml.It was asked but it is unknown if a questionable result was reported outside of the laboratory.
 
Additional Manufacturer Narrative
The sample was not frozen between the testing performed on (b)(6) 2023 and (b)(6) 2023.Product labeling states: "serum: stable for 8 hours at 15-25 °c, 2 days at 2-8 °c, 6 months at -20 °c (± 5 °c)." since the sample was stored at 2-8 °c for >2 days, sample stability is no longer guaranteed.The customer used a centrifugation speed of 3500 g for 5 minutes.Based on the type of sample tubes the customer uses, a centrifugation speed of 3000 g for 5 minutes or 1800 g for 10 minutes is recommended.The sample was recentrifuged prior to running the test on (b)(6) 2023.From the data provided, a general reagent issue can be excluded.The investigation determined the root cause of the event was a pre-analytical handling issue (inappropriate sample handling between testing dates).

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17016416
Report Number1823260-2023-01771
Device Sequence Number15235403
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberPTH
Device Catalogue Number07251068190
Device Lot Number646246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown